MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410051730
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Concomitant medical products: enpower dcb, enpower control cable.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that during a coil embolization procedure a presidio coil could not be detached.Reportedly, an attempt was made to detach the coil with an enpower dcb and control cable.The physician used a new coil to complete the procedure.There were no reports of patient injury and no delay in procedure.
 
Additional Manufacturer Narrative
Conclusion: it was reported by a healthcare professional that during a coil embolization procedure a presidio coil could not be detached.Reportedly, an attempt was made to detach the coil with an enpower dcb and control cable.The physician used a new coil to complete the procedure using the same detachment control box and cable.A pre-deployment electrical check had been performed.During the detachment cycle, the detachment light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.There were no damaged noted to the coil during the procedure or during withdrawal from the patient (i.E.Kink, bent stretched, detached, separated).There were no reports of patient injury and no delay in procedure.The presidio was returned for analysis.The unspecified enpower detachment control box (dcb) and the control cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.Located 14.5 centimeters off the distal tip of the green introducer, the device positioning unit (dpu) and the coil were found protruding through the sheath.No mechanical sheath damage was found at the protrusion site.An unreported electro-mechanical detachment was found.The detachment was performed as found outside the patient as evident by the completely melted outer sheath that has been retracted.The evidence shows that this type of detachment is called an ¿air detachment¿ as having occurred outside the liquid state and in an air environment.The device positioning unit (dpu) passed electrical testing with resistance at 52.3 ohms (range 48.5/56.0) and the lab sample enpower and cable systems ready green light illuminated.No manufacturing defects were found.The circumstances of how and when the unreported electro-mechanical coil detachment occurred cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil non-detachment could not be confirmed.With the coil returned with the unreported electro-mechanical detachment prior to receipt and the dpu passing electrical testing, the root cause of the coils non-detachment cannot be determined.Furthermore, all microcoil systems are electrically tested to prior to final packaging.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6304691
Report Number2954740-2017-00021
Device Sequence Number13652473
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public(01)00878528003014(17)191031(10)C29800
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberPC410051730
Device Lot NumberC29800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/01/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCBENPOWER CONTROL CABLE